Alert archive / California / Heat Advisories in 2019
Heat Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Sep 24, 2019, 3:53 AM PDT for Mendocino County, California. It took effect at Sep 24, 2019, 11:00 AM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 3:53 AM PDT (10:53 UTC)
- In effect from
- Sep 24, 2019, 11:00 AM PDT
- Expired
- Sep 25, 2019, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS76 KEKA 241053 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 353 AM PDT Tue Sep 24 2019 CAZ113-250000- /O.NEW.KEKA.HT.Y.0003.190924T1800Z-190926T0300Z/ Southeastern Mendocino Interior- 353 AM PDT Tue Sep 24 2019 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 11 AM this morning to 8 PM PDT Wednesday. * LOCATIONS INCLUDE...Ukiah and Hopland. * TEMPERATURES...High temperatures between 98 and 105 with overnight lows in the low to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
4 follow-up statements
022 WWUS76 KEKA 242349 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 449 PM PDT Tue Sep 24 2019 CAZ113-251300- /O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/ Southeastern Mendocino Interior- 449 PM PDT Tue Sep 24 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... * LOCATIONS INCLUDE...Ukiah, Hopland. * TEMPERATURES...High temperatures between 98 and 105 with overnight lows in the low to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
606 WWUS76 KEKA 251025 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 325 AM PDT Wed Sep 25 2019 CAZ113-252330- /O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/ Southeastern Mendocino Interior- 325 AM PDT Wed Sep 25 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Ukiah and Hopland. * TEMPERATURES...High temperatures between 98 and 105 with overnight lows in the low to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
699 WWUS76 KEKA 252317 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 417 PM PDT Wed Sep 25 2019 CAZ113-260300- /O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/ Southeastern Mendocino Interior- 417 PM PDT Wed Sep 25 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * LOCATIONS INCLUDE...Ukiah, Hopland. * TEMPERATURES...High temperatures between 98 and 105. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
192 WWUS76 KEKA 260303 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 803 PM PDT Wed Sep 25 2019 CAZ113-260415- /O.EXP.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/ Southeastern Mendocino Interior- 803 PM PDT Wed Sep 25 2019 ...HEAT ADVISORY HAS EXPIRED... Temperatures will cool over the course of the next few days, with below normal temperatures expected by the weekend. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Sep 23, 2:52 PM PDT, 13 hours 1 minute earlier.
Area forecast discussion, Sep 23, 2:52 PM PDT, 13 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Mon Sep 23 2019
.SYNOPSIS...Warm and dry conditions will occur across the region
through Wednesday. Cooler weather with a chance of showers will
spread across the area Friday through the weekend.
&&
.DISCUSSION...Large-scale subsidence is occurring across the
region as an upper trough departs east across the Great Basin, and
a ridge builds eastward from the NERN PAC. This ridge offshore
will edge over the region through Tuesday, promoting warming and
drying throughout the forecast area. Gusty offshore winds are
expected to development in concert with this warming and drying.
This will result in an increase the fire danger, primarily for
Mendocino county where rainfall has been sparse. Otherwise, large
scale subsidence, abundant sunshine and warm offshore winds will
propel high temperatures into 90s and lower 100's on Tuesday and
Wednesday. Coastal areas should see warming as well. For coastal
areas, highs are expected to be mostly in the lower to mid 70s,
though a few coastal valley sites may spike in the lower 80s. The
ridge is expected to weaken toward the end of the work week. This
will result in a cooling trend across the forecast area.
Much cooler weather is forecast to spread south across NRN CA
this weekend as a large upper trough digs over the WRN CONUS.
Interior highs are forecast to cool into the 60s and 70s, and
overnight lows near freezing will be possible across wind
sheltered valleys in Trinity County Sunday night and Monday night.
In addition to the cooler weather...light showers are expected to
develop across the region Saturday and Sunday. However, impacts
associated with shower activity will likely be minimal.
&&
.AVIATION...Strong high pressure and dry offshore flow will
promote mainly clear skies and widespread VFR conditions for the
next couple of days. Cannot rule out some shallow, patchy ground fog
around daybreak Tuesday, but for the most part the dry antecedent
conditions should be enough to keep all terminals VFR overnight.
Gusty NW winds in the 10 to 20 kt range will persist through early
this evening at CEC and ACV, then redevelop by late Tuesday morning.
/CB
&&
.MARINE...Strong high pressure anchored offshore and increased
heating over the interior will maintain northerly gales across the
outer waters through Thursday, with widespread gusts to around 40
kt. This will drive steadily increasing short period seas into the
16 to 19 ft range by Wednesday. Closer to shore, winds will
generally remain in the Small Craft Advisory range for the next
several days, with a few gale force gusts and locally rougher sea
states downwind of Point Saint George and Cape Mendocino. Seas in
the nearshore zones will build into the 12 to 15 ft range by
Wednesday, although there is still some question of timing of the
worst conditions. The Hazardous Seas Watch remains in effect. from
late Tuesday through Thursday. /CB
&&
.FIRE WEATHER...Surface high pressure is forecast to build south
from Oregon into Nevada through Wednesday. North-northeast
ridgetop winds will strengthen in response to the high, with gusts
from 20 to 30 mph possible Monday night and Tuesday night. The
gusty winds combined with afternoon RH values in the teens
followed by poor overnight recovery will aid in locally critical
fire weather conditions over portions of Mendocino, Lake, and
extreme southern Trinity Counties.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 9 PM this evening to 11 AM PDT Wednesday
for CAZ276-277.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 2 PM PDT Thursday for PZZ470.
Gale Warning until 5 PM PDT Thursday for PZZ475.
Small Craft Advisory until 5 PM PDT Thursday for PZZ450-455.
Hazardous Seas Watch from Tuesday afternoon through Thursday
afternoon for PZZ450-455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 24, 3:01 AM PDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 301 AM PDT Tue Sep 24 2019 CAZ108-110>113-251015- Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 301 AM PDT Tue Sep 24 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning is in effect through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>107-109-251015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Mendocino Coast- 301 AM PDT Tue Sep 24 2019 This hazardous weather outlook is for far northwest corner California...northwest California AND the far northwest corner California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:43 AM PDT | Hazardous Seas Warning | EKA | 55 hr |
Nearby
Heat Advisories in California, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.